MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 72213N
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported discolored tubing, and returned 3 samples in the shipment under (b)(4), of material 72213n, lot 24059189.The samples verify the complaint of cosmetic issues, and discolored tubing.The root cause of this discoloration is related to the sterilization procedure which iv sets undergo to help ensure product sterility.These iv sets are sterilized by irradiation, which uses electron beam or gamma rays to produce a sterile and safe iv product per iso 11137-1 and iso 11137-2, international standards for the sterilization of health care products.These standards are recognized consensus standards by the fda, which are adhered to by bd to specify the requirements for the development, validation, and routine control of a radiation sterilization process.The irradiation process is known to modify polymers which causes some discoloring, depending on the applied radiation level (dose) and material choices.The degree or intensity of discoloration can also change over time, as it approaches shelf life, and under certain storage conditions such as high temperatures.Nonetheless, this type of discoloration is strictly cosmetic and does not affect the safety and functionality of the device as tested and sterilized.
 
Event or Problem Description
It was reported that bd alaris secondary set discoloration.The following information was received by the initial reporter with the following verbatim it was reported by customer that discolored tubing.

Brand Name
BD ALARIS SECONDARY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22060875
Report Number9616066-2025-01309
Device Sequence Number18050893
Product Code FPA
UDI-Device Identifier07613203010078
UDI-Public(01)07613203010078(10)24059189
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number72213N
Device Lot Number24059189
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Initial Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown